Advanced Search
MyIDEAS: Login

Multiple Interior Steady States in the Ramsey Model with Elastic Labor Supply

Contents:

Author Info

  • Takashi Kamihigashi

    (Research Institute for Economics & Business Administration (RIEB), Kobe University, Japan)

Abstract

In this paper we show that multiple interior steady states are possible in the Ramsey model with elastic labor supply. In particular we establish the following three results: (i) for any discount factor and production function, there is a utility function such that a continuum of interior steady states exist; (ii) the number of interior steady states can also be any nite number; and (iii) for any discount factor and production function, there is a utility function such that there is no interior steady state. Some numerical examples are provided.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.rieb.kobe-u.ac.jp/academic/ra/dp/English/DP2014-11.pdf
File Function: First version, 2014
Download Restriction: no

Bibliographic Info

Paper provided by Research Institute for Economics & Business Administration, Kobe University in its series Discussion Paper Series with number DP2014-11.

as in new window
Length: 17 pages
Date of creation: Nov 2014
Date of revision:
Handle: RePEc:kob:dpaper:dp2014-11

Contact details of provider:
Postal: 2-1 Rokkodai, Nada, Kobe 657-8501 JAPAN
Phone: +81-(0)78 803 7036
Fax: +81-(0)78 803 7059
Web page: http://www.rieb.kobe-u.ac.jp/index-e.html
More information through EDIRC

Related research

Keywords:

Other versions of this item:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. repec:hal:cesptp:halshs-00101237 is not listed on IDEAS
  2. Makoto Yano, 1999. "Stability and Turnpike Theorems in Dynamic Competitive Equilibrium," The Japanese Economic Review, Japanese Economic Association, vol. 50(4), pages 398-421, December.
  3. Yiyong CAI & Takashi Kamihigashi & John Stachurski, 2013. "Stochastic Optimal Growth with Risky Labor Supply," Discussion Paper Series DP2013-23, Research Institute for Economics & Business Administration, Kobe University.
  4. Cuong Le Van & Manh Hung Nguyen & Yiannis Vailakis, 2005. "Equilibrium dynamics in an aggregative model of capital accumulation with heterogeneous agents and elastic labor," Cahiers de la Maison des Sciences Economiques b05096, Université Panthéon-Sorbonne (Paris 1).
  5. King, Robert G. & Plosser, Charles I. & Rebelo, Sergio T., 1988. "Production, growth and business cycles : I. The basic neoclassical model," Journal of Monetary Economics, Elsevier, vol. 21(2-3), pages 195-232.
  6. repec:hal:journl:halshs-00101237 is not listed on IDEAS
  7. Kamihigashi, Takashi, 2005. "Necessity of the transversality condition for stochastic models with bounded or CRRA utility," Journal of Economic Dynamics and Control, Elsevier, vol. 29(8), pages 1313-1329, August.
  8. Brock, William A. & Mirman, Leonard J., 1972. "Optimal economic growth and uncertainty: The discounted case," Journal of Economic Theory, Elsevier, vol. 4(3), pages 479-513, June.
  9. de Hek, Paul A., 1998. "An aggregative model of capital accumulation with leisure-dependent utility," Journal of Economic Dynamics and Control, Elsevier, vol. 23(2), pages 255-276, September.
  10. Eric BOND & IWASA Kazumichi & NISHIMURA Kazuo, 2012. "The Dynamic Heckscher-Ohlin Model: A diagrammatic analysis," Discussion papers 12008, Research Institute of Economy, Trade and Industry (RIETI).
  11. Galor, Oded & Ryder, Harl E., 1989. "Existence, uniqueness, and stability of equilibrium in an overlapping-generations model with productive capital," Journal of Economic Theory, Elsevier, vol. 49(2), pages 360-375, December.
  12. Makoto Yano, 2012. "The von Neumann–McKenzie facet and the Jones Duality theorem in two-sector optimal growth," International Journal of Economic Theory, The International Society for Economic Theory, vol. 8(2), pages 213-226, 06.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:kob:dpaper:dp2014-11. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Office of Promoting Research Collaboration, Research Institute for Economics & Business Administration, Kobe University).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.